Alert archive / Ohio / River Flood Warnings in 2013
River Flood Warning 76, NWS Northern Indiana
NWS Northern Indiana issued this river flood warning at Jul 11, 2013, 11:22 PM EDT for Putnam County, Ohio. It took effect at Jul 12, 2013, 2:00 AM EDT. It was in force for 50 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2013, 11:22 PM EDT (03:22 UTC)
- In effect from
- Jul 12, 2013, 2:00 AM EDT
- Expired
- Jul 14, 2013, 4:00 AM EDT
- In force
- 50 hr
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Flood severity
- Minor
County Putnam County, OH
The radar
The Northern Indiana radar (KIWX), 132 km from the middle of the area, began a volume at 03:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Blanchard River at Ottawa (OTTO1).
- Action stage
- 20 ft
- Minor stage
- 23 ft
- Moderate stage
- 27 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 04189260, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
282
WGUS43 KIWX 120322
FLWIWX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1122 PM EDT THU JUL 11 2013
...THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FLOOD WARNING FOR THE FOLLOWING RIVERS...
BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY
.RECENT HEAVY RAINFALL HAS CAUSED MINOR FLOODING ALONG THE BLANCHARD
RIVER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
OHC137-130322-
/O.NEW.KIWX.FL.W.0076.130712T0600Z-130714T0800Z/
/OTTO1.1.ER.130712T0600Z.130712T1800Z.130713T0800Z.NO/
1122 PM EDT THU JUL 11 2013
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* FLOOD WARNING FOR
THE BLANCHARD RIVER AT OTTAWA
* UNTIL LATE SATURDAY NIGHT.
* AT 10 PM THURSDAY THE STAGE WAS 23.0 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL RISE ABOVE FLOOD STAGE VERY EARLY FRIDAY
MORNING AND CREST NEAR 23.3 FEET AROUND 2 PM FRIDAY JULY 12 AND
FALL BELOW FLOOD STAGE AROUND 4 AM SATURDAY JULY 13.
* AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA.
FLOOD WATER ALSO GETS INTO LOW FARMLANDS.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$4 follow-up statements
262
WGUS83 KIWX 121508
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1108 AM EDT FRI JUL 12 2013
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY
.MINOR FLOODING CONTINUES ALONG THE BLANCHARD RIVER AT OTTAWA DUE TO
RECENT HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
OHC137-131508-
/O.EXT.KIWX.FL.W.0076.000000T0000Z-130714T1800Z/
/OTTO1.1.ER.130712T0307Z.130712T1430Z.130713T1800Z.NO/
1108 AM EDT FRI JUL 12 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE BLANCHARD RIVER AT OTTAWA
* UNTIL SUNDAY AFTERNOON.
* AT 10 AM FRIDAY THE STAGE WAS 23.6 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 23.0 FOOT FLOOD STAGE
AROUND 2 PM SATURDAY JULY 13.
* AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA.
FLOOD WATER ALSO GETS INTO LOW FARMLANDS.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$810
WGUS83 KIWX 130118
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
918 PM EDT FRI JUL 12 2013
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY
.MINOR FLOODING CONTINUES ALONG THE BLANCHARD RIVER AT OTTAWA DUE TO
RECENT HEAVY RAINFALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
OHC137-140118-
/O.EXT.KIWX.FL.W.0076.000000T0000Z-130714T1536Z/
/OTTO1.1.ER.130712T0307Z.130712T2200Z.130713T1536Z.NO/
918 PM EDT FRI JUL 12 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE BLANCHARD RIVER AT OTTAWA
* UNTIL SUNDAY MORNING.
* AT 8 PM FRIDAY THE STAGE WAS 23.7 FEET AND RISING.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 23.0 FOOT FLOOD STAGE
AROUND 11 AM SATURDAY JULY 13.
* AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA.
FLOOD WATER ALSO GETS INTO LOW FARMLANDS.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$380
WGUS83 KIWX 131504
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1104 AM EDT SAT JUL 13 2013
...THE FLOOD WARNING HAS BEEN EXTENDED FOR THE FOLLOWING RIVERS...
BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY
.RECENT HEAVY RAINFALL HAS CAUSED MINOR FLOODING ALONG THE BLANCHARD
RIVER AT OTTAWA. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE
LATER TODAY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...NEVER DRIVE VEHICLES THROUGH FLOODED AREAS. THE
WATER MAY BE TOO DEEP TO ALLOW SAFE PASSAGE. NEVER ALLOW CHILDREN TO
PLAY IN OR NEAR FLOOD WATERS. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR FURTHER STATEMENTS AND UPDATED FORECASTS.
DETAILED RIVER FORECASTS AND MORE INFORMATION CAN BE FOUND ON THE
INTERNET AT WWW.WEATHER.GOV/IWX. RIVER INFORMATION CAN BE FOUND UNDER
THE LEFT MENU BAR UNDER CURRENT CONDITIONS RIVERS AND LAKES AHPS.
ALL TIMES ARE IN EASTERN TIME. THIS STATEMENT WILL BE UPDATED IN
ABOUT 24 HOURS OR SOONER IF NECESSARY.
&&
OHC137-141504-
/O.EXT.KIWX.FL.W.0076.000000T0000Z-130714T1652Z/
/OTTO1.1.ER.130712T0307Z.130712T2200Z.130713T1652Z.NO/
1104 AM EDT SAT JUL 13 2013
THE FLOOD WARNING HAS BEEN EXTENDED FOR
THE BLANCHARD RIVER AT OTTAWA
* UNTIL SUNDAY AFTERNOON.
* AT 10 AM SATURDAY THE STAGE WAS 23.2 FEET AND FALLING.
* MINOR FLOODING IS OCCURRING.
* FLOOD STAGE IS 23.0 FEET.
* FORECAST...THE RIVER WILL FALL BELOW THE 23.0 FOOT FLOOD STAGE
AROUND 12 PM SATURDAY JULY 13.
* AT 23.0 FEET...LOWLAND FLOODING OCCURS MAINLY IN SOUTH OTTAWA.
FLOOD WATER ALSO GETS INTO LOW FARMLANDS.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$919
WGUS83 KIWX 132205
FLSIWX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
605 PM EDT SAT JUL 13 2013
...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...
BLANCHARD RIVER AT OTTAWA AFFECTING PUTNAM COUNTY
THIS WILL BE THE LAST STATEMENT FOR THIS HIGH WATER EVENT.
OHC137-132235-
/O.CAN.KIWX.FL.W.0076.000000T0000Z-130714T1652Z/
/OTTO1.1.ER.130712T0307Z.130712T2200Z.130713T1749Z.NO/
605 PM EDT SAT JUL 13 2013
THE FLOOD WARNING IS CANCELLED FOR
THE BLANCHARD RIVER AT OTTAWA
* AT 5 PM SATURDAY THE STAGE WAS 22.8 FEET
* FLOOD STAGE IS 23.0 FEET.
* THE RIVER FELL BELOW FLOOD STAGE SATURDAY AFTERNOON.
* FORECAST...THE RIVER WILL FALL TO NEAR 21.9 FEET AROUND 8 PM
SATURDAY JULY 13.
&&
LAT...LON 4103 8429 4107 8429 4108 8404 4100 8401
4104 8416
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Jul 11, 8:11 PM EDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jul 11, 8:11 PM EDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 811 PM EDT THU JUL 11 2013 .SYNOPSIS... ISSUED AT 811 PM EDT THU JUL 11 2013 SPRAWLED HIGH PRESSURE ACROSS THE ENTIRE GREAT LAKES WILL CONTINUE TO BRING DRY AND SEASONABLY COOL TEMPERATURES TO THE REGION. LOWS TONIGHT WILL DIP DOWN INTO MIDDLE AND UPPER 50S. AFTERNOON HIGHS WILL WARM TO AROUND 80. && .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 358 PM EDT THU JUL 11 2013 SFC HIGH PRESSURE ACROSS THE GREAT LAKES REGION WILL PROVIDE DRY CONDITIONS ACROSS THE AREA THROUGH FRIDAY. AN UPPER DISTURBANCE CURRENTLY TRACKING SE ACROSS THE AREA HELPING TO PROMOTE SCT-BKN DIURNAL CU FIELD. CLOUDS SHOULD START TO CLEAR FROM NW TO SE THROUGH LATE AFTERNOON INTO EARLY EVENING WITH LARGE SCALE SUBSIDENCE IN THE WAKE OF THE SHORTWAVE AND LAKE BREEZE PUSHING INLAND ACROSS THE AREA. SFC RIDGE OVERHEAD TONIGHT WILL BRING CLEAR SKIES...LIGHT AND VARIABLE WINDS AND COMFORTABLE LOW TEMPS IN THE MID TO UPPER 50S. HIGH PRESSURE WILL DOMINATE ON FRIDAY WITH SIMILAR CONDITIONS TO TODAY. HIGHS MAY BE A TOUCH WARMER NEAR 80 DEGREES...WITH A MORE SCATTERED DIURNAL CU FIELD WITH UPPER DISTURBANCE SOUTHEAST OF THE REGION...STALLED OUT AND CUTTING OFF OVER WV. && .LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY) ISSUED AT 358 PM EDT THU JUL 11 2013 STRONG VORT MAX TRAILING SHRTWV OVER SE CANADA WILL TRANSITION TO A CUT-OFF UPR LOW OVER THE OH VALLEY BY FRIDAY AND THEN EXPECTED TO MOVE WSW BENEATH UPR RIDGE BUILDING FROM THE PLAINS TO THE UPR MIDWEST. DRY AIRMASS IN PLACE OVER THE GRTLKS/OH VALLEY SHOULD PREVENT CONVECTION UNDER THE LOW. TEMPS SHOULD SLOWLY WARM TO ABOVE NORMAL OVER THE WEEKEND AS SFC HIGH OVER THE GRTLKS THIS AFTN MOVES ESE TO OFF THE MID ATLANTIC COAST... LOW LEVEL FLOW VEERS SOUTHERLY... AND UPR LEVEL HIGH BUILDS OVER OUR AREA IN WAKE OF WESTWARD MOVG UPR LOW. UPR LEVEL HIGH EXPECTED TO SHIFT SLOWLY SOUTH MON-THU AS SHRTWVS MOVG THROUGH ZONAL FLOW ACROSS CANADA EXTEND WESTERLIES SOUTH INTO THE UPR GRTLKS. PERSISTENT LOW LEVEL S-SW FLOW DURING THIS PERIOD SHOULD RESULT IN AN INCREASINGLY WARM/HUMID/UNSTABLE AIRMASS BY MIDWEEK AND WHILE FORCING WITH CANADIAN ZONAL FLOW SHRTWVS EXPECTED TO REMAIN NORTH OF THE CWA... CLOSE ENOUGH PROXIMITY ALONG WITH POTENTIAL FOR ISOLATED DIURNALLY DRIVEN TSTMS TO ADD MENTION OF SLIGHT CHC TSTMS. WARMUP MAY BE TEMPERED A BIT BY INCREASING MOISTURE/DIURNAL CLOUD COVER... BUT STILL WELL ABOVE NORMAL THROUGH NEXT WEEK WITH HIGHS IN THE U80S AND LOWS AROUND 70. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 751 PM EDT THU JUL 11 2013 VFR MET CONDS THROUGH THE TAF VALID PD AND BEYOND. ONLY MINOR CONCERN WRT SHALLOW BR NEAR SUNRISE. HOWEVER...GIVEN VIGOROUS MIXOUT OF BLYR FOR XOVER TEMPS IN LWR-MID 50S...CHCS FAIL TO MEET NEED FOR INCLUSION. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...MURPHY SHORT TERM...NG LONG TERM...JT AVIATION...MURPHY VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.NORTHERNIN.GOV WWW.TWITTER.COM/NWSIWX WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jul 11, 4:31 AM EDT, 18 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 431 AM EDT THU JUL 11 2013 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-120845- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 431 AM EDT THU JUL 11 2013 /331 AM CDT THU JUL 11 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-120845- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 431 AM EDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
River Flood Warnings in Ohio, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.